Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2007, 3:23 AM CDT for Medina County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 3:23 AM CDT (08:23 UTC)
- Expired
- May 27, 2007, 4:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 270824 SVREWX TXC325-270900- /O.NEW.KEWX.SV.W.0209.070527T0823Z-070527T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 323 AM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF CASTROVILLE... * UNTIL 400 AM CDT * AT 321 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CASTROVILLE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIO MEDINA BY 335 AM CDT... MICO BY 350 AM CDT... LAT...LON 2930 9908 2925 9888 2960 9881 2955 9903 $$
1 follow-up statement
000 WWUS54 KEWX 270842 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT SUN MAY 27 2007 TXC325-270900- /O.CON.KEWX.SV.W.0209.000000T0000Z-070527T0900Z/ MEDINA TX- 343 AM CDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR MEDINA COUNTY... AT 341 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MICO...OR ABOUT 10 MILES NORTH OF CASTROVILLE...MOVING NORTH AT 20 MPH. LAT...LON 2930 9908 2925 9888 2960 9881 2955 9903 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:53 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 27, 12:53 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 AM CDT SUN MAY 27 2007 .AVIATION... AREAS OF IFR CIGS WILL PERSIST THROUGH MID MORNING, THEN LIFT TO MVFR BY NOON WITH SOME VFR IN THE AFTERNOON. SCATTERED TO NUMEROUS SHRA/TSRA WILL CONTINUE AHEAD OF AN UPPER LOW. SELY WINDS WILL PREVAIL AROUND 10 KTS OR LESS. && .PREV DISCUSSION... /ISSUED 830 PM CDT SAT MAY 26 2007/ UPDATE... A LINE OF STORMS WAS MARCHING EAST ACROSS NORTHERN MEXICO AND SHOULD ENTER INTO CENTRAL VAL VERDE COUNTY DURING THE NEXT HOUR AND SOUTHERN PORTIONS BY 11 PM. ANOTHER OUTFLOW BOUNDARY PUSHING WEST WILL INTERSECT WITH THE LINE FOR POTENTIALLY SOME SORT OF ENHANCEMENT LATER TONIGHT OVER WESTERN PORTIONS (MAINLY RIO GRANDE PLAINS). UNOBSTRUCTED INFLOW AND HIGHER DEWPOINTS INTO THE STORMS SHOULD MAINTAIN THEM DEEPER INTO SOUTH CENTRAL TEXAS DURING THE LATE NIGHT HOURS. SKY..PROBABILITY AND WEATHER GRIDS WERE ALTERED HIGHER IN LIGHT OF THIS DEVELOPMENT. NEW TEXT FORECASTS OUT SOON. PREV DISCUSSION... /ISSUED 706 PM CDT SAT MAY 26 2007/ AVIATION... A MOIST UNSTABLE AIRMASS AND AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER TX WILL KEEP ISOLD TO SCT SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. VFR CONDITIONS WILL GRADUALLY BECOME MVFR CIGS AND VSBYS AFTER 03Z WITH AREAS OF IFR CIGS BETWEEN 08Z AND 14Z. PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 26 2007/ DISCUSSION... CURRENT MESO-SCALE CONVECTIVE VORTEX IS SPAWNING NEW SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. AM EXPECTING LARGE CLUSTERS OF THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH THE NIGHT WHILE SHIFTING NORTHEAST ACROSS THE REGION. HAVE EXTENDED THE FLASH FLOOD WATCH BEYOND 7 AM FOR THE EASTERN HALF OF THE CWA - LLANO TO KENDALL TO ATASCOSA COUNTIES AND EASTWARD. WILL LET THE EVENING SHIFT DECIDE IF FLASH FLOOD WATCH SHUD REMAIN FOR WESTERN COUNTIES BEYOND 7 AM SUNDAY BASED ON DEVELOPMENTS TONIGHT. THESE MESO-SCALE CONVECTIVE VORTICES WILL CONTINUE TO DEVELOP DAY AFTER DAY BUT PLACEMENT IS DIFFICULT. ALSO OUTFLOW BOUNDARY LOCATIONS HARD TO PROG. BUT ANYWAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL WILL CONTINUE ON AND OFF THROUGH MONDAY. THE MID AND UPPER FLOW SHIFTS TO A NORTHWEST AND NORTH DIRECTION, LIMITING THE ATMOSPHERIC MOISTURE FOR SHOWER PRODUCTION. HOWEVER, THE DRY LINE WILL BECOME A PLAYER IN AFTERNOON SHOWER DEVELOPMENT WITH A FEW CELLS MOVING INTO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. DAYTIME TEMPS WILL RETURN TO NORMAL LEVELS TUESDAY AND WEDNESDAY. BY WEEKS END, THE DRY FLOW ALOFT WILL CONTINUE WITH MAX TEMPS AT OR ABOVE NORMAL. ANOTHER COLD FRONT IS PROGGED TO MOVE INTO TEXAS, BUT DONT SEE IT AFFECTING TEMPS DUE TO ITS SHALLOWNESS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 67 85 69 / 40 40 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 64 82 67 85 67 / 40 40 40 40 20 DEL RIO INTL AIRPORT 69 88 70 90 72 / 40 20 20 - - SAN ANTONIO INTL AIRPORT 67 84 68 86 69 / 40 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY... MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 18/04
Hazardous weather outlook, May 26, 11:28 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 AM CDT SAT MAY 26 2007 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1128 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 5:40 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 8:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:06 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 5:07 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.